News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: PAIN-please help!


 cloudsurfer210 - Mon Apr 05, 2004 7:07 pm

I'm 17 and have had irregular periods since the age of 14, always accompanied by mild to severe cramps. During my last four periods I've had REALLY bad cramps across my abdomen, the flat wide bone that goes across my lower back, and all the way up the left side of my back. During my last two periods it only hurts across my lower back and up the left side of my back. It's the worst pain I've ever felt in my entire life, and makes me feel dizzy and I'm unable to stand up when it's really bad. It also makes me feel like I'm going to throw up. I noticed that when I pull my left knee up to my chest, I get a really sharp pain under my ribs on my stomach on my left side. The pain across my lower back is different, it almost feels like it's inside the bone. I also noticed a large (about inch long) swollen lymph node..erm..."down there" and my lymph nodes under my arms get swollen and hurt right before I get my period. Bleeding is almost always very heavy (a super absorbency tampon and pad is not sufficient for more than a few hours) and my periods tend to last about 2 weeks and have irregular patterns. (every 14 days, every 36 days, etc.) I know this kind of pain is far beyond that of "normal" cramps. Does any one know what's wrong with me?? :oops:
 Dr. Russell M - Fri Apr 09, 2004 7:28 am

User avatar Hi!

It is normal for the cycles to be irregular in the initial periods after the beginning of menses. But associated symptoms like pain and nausea, and the increased flow may require medical attention. Oral contraceptives are one mode of treatment to regulate the menstrual cycle as well as lessen the symptoms. Anti-spasmodic pain meds during the cycle may also help. It is best to consult with a gynecologist for proper care.

Hope this helps.

Warm regards,

Bill
 cloudsurfer210 - Thu Apr 15, 2004 6:39 pm

Thanks for your help. Just curious, do you have any ideas on what it could be that's wrong?

-I can't get into the doctor's for a few weeks.
 Dr. Russell M - Sun Apr 18, 2004 8:27 am

User avatar Hi!

As I said, nothing could be wrong with you, and a course of contraceptive hormonal pills may be able to regulate your cycles. But visit your doctor to rule out other causes.

bill

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here